Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Inductive formulae for general sum operations
HTML articles powered by AMS MathViewer

by Daniel Minoli PDF
Math. Comp. 34 (1980), 543-545 Request permission

Abstract:

In this note we report some computer generated formulae for the sum of powers of numbers with nonunitary increments; these reduce to the well-known cases when the increment is one.
References
    CRC Handbook of Tables for Probability and Statistics (W. H. Beyer, Ed.), The Chemical Rubber Co., Cleveland, Ohio, 1966. M. ABRAMOWITZ & I. STEGUN, Handbook of Mathematical Functions, Dover, New York, 1964.
  • Daniel Minoli, Asymptotic form for generalized factorial, Rev. Colombiana Mat. 11 (1977), no. 1-4, 59–75 (English, with Spanish summary). MR 0567129
  • Kenneth S. Miller, An introduction to the calculus of finite differences and difference equations, Henry Holt and Company, Inc., New York, 1960. MR 0115027
  • Charles Jordan, Calculus of finite differences, 3rd ed., Chelsea Publishing Co., New York, 1965. Introduction by Harry C. Carver. MR 0183987
  • Francis B. Hildebrand, Finite-difference equations and simulations, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1968. MR 0228185
  • George Boole, Calculus of finite differences, Chelsea Publishing Co., New York, 1957. Edited by J. F. Moulton 4th ed. MR 0115025
  • I. S. GRADSHTEYN & I. M. RYZHIK, Table of Integrals, Series, and Products, 4th ed., Academic Press, New York, 1965. ELDON R. HANSEN, A Table of Series and Products, Prentice-Hall, Englewood Cliffs, N. J., 1975. I. J. SCHWATT, An Introduction to the Operations with Series, Univ. of Pennsylvania Press, 1924; reprinted by Chelsea, New York, 1962.
Similar Articles
Additional Information
  • © Copyright 1980 American Mathematical Society
  • Journal: Math. Comp. 34 (1980), 543-545
  • MSC: Primary 65B15; Secondary 10J06, 40-04
  • DOI: https://doi.org/10.1090/S0025-5718-1980-0559202-1
  • MathSciNet review: 559202